Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 8, 2017, 7:36 PM MST for Mohave County, Arizona. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2017, 7:36 PM MST (02:36 UTC)
- Expired
- Jul 8, 2017, 8:30 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 158 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:45 PM MST | TSTM WND DMG | 1 S Lake Havasu City, AZ | TWO TREES DOWNED BY THUNDERSTORM WINDS. REPORTED AT ACOMA AND MCCULLOUGH, LAKE HAVASU CITY, AZ. TIME ESTIMATED. |
| Jul 8, 7:45 PM MST | TSTM WND DMG | 1 Sw Lake Havasu City, AZ | LARGE ELECTRIC SIGN KNOCKED DOWN AT THE SANDS VACATION RESORT IN LAKE HAVASU CITY. TIME ESTIMATED. |
| Jul 8, 7:45 PM MST | TSTM WND DMG | 3 Ene Lake Havasu City, AZ | ROOF DAMAGE REPORTED AT NORTHSTAR AND SLOOP, LAKE HAVASU CITY, AZ. TIME ESTIMATED. |
| Jul 8, 7:45 PM MST | TSTM WND DMG | 3 Ene Lake Havasu City, AZ | SEVERAL REPORTS OF PALM TREES DOWNED AND AWNINGS DAMAGED NEAR MCCULLOCH AND CHERRY TREE. TIME ESTIMATED. |
| Jul 8, 7:45 PM MST | TSTM WND DMG | 3 Ese Lake Havasu City, AZ | DAMAGE TO A RECENTLY UPDATED ROOF NEAR SARATOGA AND WINSTON. PICTURE OBTAINED FROM FACEBOOK. TIME ESTIMATED. |
| Jul 8, 7:50 PM MST | TSTM WND DMG | 4 Sw Lake Havasu City, AZ | LOCAL TOW BOAT COMPANY REPORTED 4 DISABLED CRAFT TOWED TO SHORE AND ONE SUNK BOAT DUE TO STRONG WINDS AND WAVE ACTIVITY. TIME ESTIMATED BASED ON STRONGEST WINDS NEAR SHORE. |
| Jul 8, 7:50 PM MST | TSTM WND GST 56 | 2 Wsw Lake Havasu City, AZ | LONDON BRIDGE WIND SENSOR REPORTED A PEAK WIND OF 56 MPH AT 750 PM. |
| Jul 8, 7:55 PM MST | TSTM WND DMG | 1 W Lake Havasu City, AZ | THREE TREES DOWNED BY THUNDERSTORM WINDS REPORTED ON MESQUITE AVE. IN LAKE HAVASU CITY. TIME ESTIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
756
WUUS55 KVEF 090236
SVRVEF
AZC015-090330-
/O.NEW.KVEF.SV.W.0002.170709T0236Z-170709T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
736 PM MST SAT JUL 8 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 830 PM MST
* At 734 PM MST, a severe thunderstorm was located 7 miles northeast
of Cattail Cove State Park, or 12 miles east of Lake Havasu City,
moving southwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Havasu City, Three Dunes Campground, Cattail Cove State Park
and Desert Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong winds with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Havasu, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3426 11386 3425 11393 3426 11404 3430 11409
3430 11414 3436 11419 3436 11423 3445 11434
3445 11438 3446 11439 3453 11438 3459 11444
3461 11443 3471 11448 3474 11411 3425 11382
3424 11385
TIME...MOT...LOC 0234Z 060DEG 21KT 3445 11410
HAIL...<.75IN
WIND...60MPH
$$
Outler3 follow-up statements
582
WWUS55 KVEF 090248
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
748 PM MST SAT JUL 8 2017
AZC015-090330-
/O.CON.KVEF.SV.W.0002.000000T0000Z-170709T0330Z/
Mohave AZ-
748 PM MST SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR SOUTHWESTERN MOHAVE COUNTY...
At 746 PM MST, a severe thunderstorm was located near Three Dunes
Campground, or 9 miles southeast of Lake Havasu City, moving
southwest at 25 mph. Spotters have reported significant reductions
in visibility to below a half mile in blowing dust. Dime sized hail
has also been reported.
HAZARD...60 mph wind gusts...dime sized hail...and blowing dust.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Havasu City, Three Dunes Campground, Cattail Cove State Park and
Desert Hills.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Havasu, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3426 11386 3425 11393 3426 11404 3430 11409
3430 11414 3436 11419 3436 11423 3445 11434
3445 11438 3446 11439 3453 11438 3459 11444
3461 11443 3471 11448 3474 11411 3425 11382
3424 11385
TIME...MOT...LOC 0246Z 060DEG 21KT 3441 11418
HAIL...<.75IN
WIND...60MPH
$$
Outler242
WWUS55 KVEF 090312
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
812 PM MST SAT JUL 8 2017
AZC015-090330-
/O.CON.KVEF.SV.W.0002.000000T0000Z-170709T0330Z/
Mohave AZ-
812 PM MST SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR SOUTHWESTERN MOHAVE COUNTY...
At 810 PM MST, a severe thunderstorm was located 7 miles west of
Black Meadow Landing Campground, or 9 miles south of Lake Havasu
City, moving southwest at 25 mph. Strongest winds are now pushing
west of the Colorado River into California.
HAZARD...60 mph wind gusts and blowing dust.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Havasu City, Three Dunes Campground, Cattail Cove State Park and
Desert Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Havasu, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3426 11386 3425 11393 3426 11404 3430 11409
3430 11414 3436 11419 3436 11423 3445 11434
3445 11438 3446 11439 3453 11438 3459 11444
3461 11443 3471 11448 3474 11411 3425 11382
3424 11385
TIME...MOT...LOC 0310Z 060DEG 21KT 3434 11433
HAIL...<.75IN
WIND...60MPH
$$
Outler818
WWUS55 KVEF 090321
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
821 PM MST SAT JUL 8 2017
AZC015-090330-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-170709T0330Z/
Mohave AZ-
821 PM MST SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE COUNTY
WILL EXPIRE AT 830 PM MST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
will persist through at least 9 pm.
LAT...LON 3426 11386 3425 11393 3426 11404 3430 11409
3430 11414 3436 11419 3436 11423 3445 11434
3445 11438 3446 11439 3453 11438 3459 11444
3461 11443 3471 11448 3474 11411 3425 11382
3424 11385
TIME...MOT...LOC 0320Z 060DEG 21KT 3431 11439
$$
OutlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:48 PM MST, 48 minutes earlier.
Area forecast discussion, Jul 8, 6:48 PM MST, 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 648 PM PDT Sat Jul 8 2017 .SYNOPSIS...The first significant push of monsoon moisture is expected to bring expanding thunderstorm chances to the area over the next few days. With the increasing moisture and cloud debris, daytime temperatures for Sunday and Monday are expected to be cooler before most of the area gradually warms up and drys out Tuesday onward. && .UPDATE...Scattered thunderstorms extending from Dolan Springs to south of Wikieup are slowly moving to west and are expected to move over the Colorado River Valley over the next couple of hours. The latest HRRR supports tstorm activity from this line moving to eastern San Bernardino County before diminishing. Expanded thunderstorm chances further west to account for this. -Salmen && PREVIOUS DISCUSSION...253 PM PDT... .SHORT TERM...through Monday night. Thunderstorm activity will be on the increase through Monday as monsoon moisture pushes into the area from Arizona. Precipitable water values greater than an inch currently encompass much of the SE CWA and are forecast to expand to much of the southern half of the area on Sunday and Monday. A juicer airmass is on our southern doorstep with surface dewpoint temperatures in the 50-60 degree range. A large thunderstorm complex over south central Arizona this afternoon is moving westward with the general 850-700MB flow directing it towards our area. The latest HRRR surface wind analysis and forecast suggests outflow winds from this activity as well as other convection over central Arizona reaching the eastern Mohave County border late this afternoon and spreading west into Clark County this evening. In addition, the HRRR brings thunderstorm outflow winds to Lincoln and Clark counties from storm activity over southwestern Utah which could bring storm activity to the Las Vegas Valley later this evening. All and all, it should be interesting to see how this all plays out. .LONG TERM...Tuesday through Saturday. Upper high shifts further east into the central states Tuesday- Thursday allowing southwest flow associated with Pacific Northwest trough to bring a drier/more stable air mass to parts of the region. The probability of thunderstorms decrease Tuesday-Thursday across San Bernardino County and southern Nevada, more so across Mohave County Wednesday and Thursday. The troughing influence will allow for a slight chances of thunderstorms across northern portions of Inyo and Esmeralda Counties. The models show the high center shifting west becoming established once again over northern Utah Friday/Saturday. Easterly flow south of the high center combined with an inverted trough over northwest Mexico should have low level moisture pushing back west into Mohave County by next weekend. Near to slightly above normal temperatures early-midweek will begin to rise late week. Tropical Storm Eugene in the eastern Pacific is forecast to become a Hurricane Sunday. Then Hurricane Eugene will move northwest well away from the Baja Peninsula through Monday before dissipating in colder waters by Wednesday. None of the models at this time show any injection of moisture into the region from Eugene but its something we'll be monitoring closely. Temperatures will be around normal Tuesday through Thursday, but will once again warm to around 5-7 degrees above normal by Friday as the high rebuilds back to the west. && .AVIATION...For McCarran...Gusty outflow winds will impact the airport early this evening. South winds around 20-30 kts are likely with the initial outflow boundary late this afternoon, but its possible that a second outflow boundary from Arizona will impact the terminal early this evening. Models are indicating the potential for southeast winds 20-30 kts occurring between 01-03z this evening. If they occur they would likely last through 04-05z before shifting back to the southwest with speeds around 10 kts overnight. Thunderstorms are likely to be more scattered Sunday with gusty and erratic outflow winds impacting the terminal at times during the afternoon and early evening. No operationally significant ceilings are forecast, but localized turbulence and icing hazards can be expected with any shower/thunderstorm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds following typical summertime diurnal trends expected at most terminals once again, outside of thunderstorm influences. Thunderstorms are possible once late this afternoon and evening, mainly focused on higher terrain, with low chances of impacting the terminals. Gustier winds are possible by the evening, especially east of a DAG-LAS-CDC line where consolidated thunderstorm outflow looks likely. Isolated to scattered thunderstorms are forecast Sunday with slightly better coverage. Gusty outflow winds will be the main impact, but brief heavy rain will be possible. && .FIRE WEATHER...Monsoon moisture will bring an increase in lightning activity to the area over the next few days with the initial round of storm activity possibly dropping very little rain resulting in an increasing potential for new fire starts. As moisture increases and deepens, there will be better chances for wetting rains from thunderstorms. A drying and warming trend will commence by Tuesday through the end of the week. && .HYDROLOGY...Isolated thunderstorms over the eastern Sierra over the next few days may aid snowmelt runoff and keep some drainages elevated with ongoing minor flooding possible. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Increasing monsoonal moisture will lead to increasing thunderstorm chances and cooler temperatures Sunday and Monday. Conditions are not currently forecast to be favorable for widespread flash flooding risks, however, spotters are always encouraged to report significant rainfall amounts as well as any reports of damage or flooding. && Short Term...Salmen Long Term/Aviation...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:41 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.